Hail, Switzerland
- When
- April 10, 1:45 PM EST to 1:48 PM EST
- Where
- Switzerland County, Bennington
- Measured
- 1 in hail
- Reported by
- POST OFFICE
- Coordinates
- 38.850, -85.150
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 10, 12:30 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT TUE APR 10 2001 WILL UPDATE FORECAST IN SRN FCST AREA TO INCREASE POPS FOR REST OF THE AFTERNOON AND TONIGHT...AND TO ADD MENTION OF POSSIBLE SVR IN PORTSMOUTH GROUPING. WILL SEND UPDATE SOON AND THEN RE-ISSUE IF WATCH COMES OUT. .ILN...NONE. FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1140 AM EDT TUE APR 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT... THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OHIO VALLEY TODAY. A STATIONARY BOUNDARY BISECTING INDIANA AND OHIO TODAY WILL AGAIN PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE OHIO VALLEY. STORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WILL LIKELY INTERACT WITH EACH OTHER...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS CANNOT BE RULED OUT. DUE TO THE HEAVY RAINFALL LAST NIGHT FROM NORTH OF DAYTON TO SOUTH OF COLUMBUS...THE THREAT FOR FLASH FLOODING IS ALSO VERY REAL. THUNDERSTORMS PASSING OVER THIS AREA TODAY COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A BRIEF PERIOD OF TIME. THE MAIN THREAT FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70...THOUGH THE ENTIRE REGION SHOULD BE PREPARED FOR BAD WEATHER. BE ABLE TO ACT ON SHORT NOTICE IF A WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. FRANKS
The Louisville radar (KLVX), 119 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240151, 5240152.